Q. I had sex after a week of taking abortion pills. Will it cause any infection?

Answered by
Dr. Jimesh H Mavani
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 28, 2018 and last reviewed on: Sep 18, 2020

Hello doctor,

I was six weeks pregnant, and on the ninth and tenth of this month, I had severe cramps and heavy bleeding. So, I consulted my doctor on the 11th, and she said that it was a miscarriage, and she gave me the first dose of the abortion pill.

She gave the second dose on the 13th, which was inserted vaginally. The bleeding with clots continued and stopped after four days. I am physically normal, and I had sex on the 19th. Is it safe?

Is there any chance of pregnancy or any other complications? Kindly suggest.

#

Hello,

Welcome to icliniq.com.

There is very less chance of pregnancy, but it is tough to say. Mostly, ovulation takes approximately 15 to 20 days to resume after abortion. But sometimes, it can resume early.

As it is just six days after the last tablet, there is very less chance. But yes, be careful next time and use protection. And it also depends on whether the abortion is complete or not. If you are bleeding now after tablets, it means that the abortion was incomplete.

If you had sex today, then you can take emergency contraceptive pills also. There is no such complication from sex. I do not know if you are bleeding still or not. Drink more water.

And if required, do consult your doctor if bleeding is still there. And if bleeding stopped or just spotting is there, then as I said, there is a minimal chance of pregnancy.

Hopefully, you have got your answer. If you have any more doubts, then you can follow-up. Thanks.

For further queries consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hello doctor,

Thanks for the reply. The bleeding completely stopped by the 16th of this month, and I got to know that I should not have sex at least for a month after abortion, otherwise there may be a chance of infection.

Is that true? I do not want to get pregnant for at least next six months. Which is the best way of precaution? If I use any oral birth control pills, will it lead to any side effects? Kindly reply.

#

Hello,

Welcome back to icliniq.com.

If the bleeding stopped by the 16th, then there is no chance of pregnancy.

Yes, there is a higher chance of infection within a month of abortion, because blood is a good medium for infection to grow and also uterus and vagina comes to the normal state in this period. But, do not worry about that much. Try doing the following to reduce the chance of infection:

  1. Maintain proper hygiene.
  2. Keep the vaginal area as dry as possible.
  3. If spotting is there, then keep pads and change it more frequently.
  4. If possible, wear cotton underwear.
  5. Drink more water.
  6. Do not use any antiseptic wash down there because it can decrease one type of bacteria and at the same time increase chance for other and also remove some pathogen, which is required and normally present there.
  7. Wait for your first period. Use condoms if you have sex. And after that, you can use oral birth control pills. There are fewer side effects of it. Drink more water and do not miss the tablets in between. Common side effects like nausea may be there, and some have leg cramps. It is not present in all, so do not worry. It is safe.
  8. For six months, you can ask your partner to use condoms also. Whatever is comfortable to both of you.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 


Related Questions:
Miscarriage

This can either happen during the first three months of pregnancy or later ... Most of the time, the cause is not known, but females who have had miscarriages earlier have had a healthy pregnancy...   Read full

Estimated Due Date Calculator

The Estimated Due Date Calculator helps you with an appropriate estimate of the delivery of your baby.   Read full

I am a PCOS patient with high LH. What is the chance of ovulation and healthy pregnancy?

Due to high LH will I get ovulation and if so, how will be the chances of having a healthy pregnancy ... Two years back, I got pregnant with Gonadotropin injection but had many complications and pregnan...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sporting Events During the Pandemic
If you are into any sporting event and plan a trip to an outdoor or indoor stadium, or you are an organizer or an athlet...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.